Table of Contents Author Guidelines Submit a Manuscript
Case Reports in Pulmonology
Volume 2012, Article ID 465389, 3 pages
http://dx.doi.org/10.1155/2012/465389
Case Report

Acute Respiratory Distress Syndrome and Hepatotoxicity Associated with Single Dose Nitrofurantoin Use

1Department of Internal Medicine, Adnan Menderes University Medical Faculty, Aydin, Turkey
2Department of Chest Diseases, Adnan Menderes University Medical Faculty, Aydin, Turkey
3Division of Gastroenterology, Adnan Menderes University Medical Faculty, Aydin, Turkey
4Department of Pathology, Adnan Menderes University Medical Faculty, Aydin, Turkey

Received 29 September 2012; Accepted 6 November 2012

Academic Editors: J. Murchison and N. Yoshimura

Copyright © 2012 Gokhan Sargın et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. A. Aksamija, G. Horvat, D. Habek, D. Zalac, and E. Jendris, “Nitrofurantoin-induced acute liver damage in pregnancy,” Arhiv za Higijenu Rada i Toksikologiju, vol. 60, pp. 357–361, 2009. View at Google Scholar
  2. A. Koulaouzidis, S. Bhat, J. Moschos, C. Tan, and A. De Ramon, “Nitrofurantoin-induced lung- and hepatotoxicity,” Annals of Hepatology, vol. 6, no. 2, pp. 119–121, 2007. View at Google Scholar · View at Scopus
  3. A. F. Peall and A. Hodges, “Concomitant pulmonary and hepatic toxicity secondary to nitrofurantoin: a case report,” Journal of Medical Case Reports, vol. 1, article 59, 2007. View at Publisher · View at Google Scholar · View at Scopus
  4. S. A. Linnebur and B. L. Parnes, “Pulmonary and hepatic toxicity due to nitrofurantoin and fluconazole treatment,” Annals of Pharmacotherapy, vol. 38, no. 4, pp. 612–616, 2004. View at Publisher · View at Google Scholar · View at Scopus
  5. A. Schattner, J. Von Der Walde, N. Kozak, N. Sokolovskaya, and H. Knobler, “Nitrofurantoin-induced immune-mediated lung and liver disease,” American Journal of the Medical Sciences, vol. 317, no. 5, pp. 336–340, 1999. View at Google Scholar · View at Scopus
  6. L. Holmberg, G. Boman, L. E. Bottiger, B. Eriksson, R. Spross, and A. Wessling, “Adverse reactions to nitrofurantoin. Analysis of 921 reports,” American Journal of Medicine, vol. 69, no. 5, pp. 733–738, 1980. View at Google Scholar · View at Scopus
  7. A. Mohamed, G. K. Dresser, and S. Mehta, “Acute respiratory failure during pregnancy: a case of nitrofurantoin- induced pneumonitis,” Canadian Medical Association Journal, vol. 176, no. 3, pp. 319–320, 2007. View at Publisher · View at Google Scholar · View at Scopus
  8. L. Holmberg and G. Boman, “Pulmonary reactions to nitrofurantoin. 447 Cases reported to the Swedish Adverse Drug Reaction Committee 1966-1976,” European Journal of Respiratory Diseases, vol. 62, no. 3, pp. 180–189, 1981. View at Google Scholar · View at Scopus
  9. R. E. Sheehan, A. U. Wells, D. G. Milne, and D. M. Hansell, “Nitrofurantoin-induced lung disease: two cases demonstrating resolution of apparently irreversible CT abnormalities,” Journal of Computer Assisted Tomography, vol. 24, no. 2, pp. 259–261, 2000. View at Publisher · View at Google Scholar · View at Scopus
  10. B. D. Kelly, M. A. Heneghan, F. Bennani, C. E. Connolly, and T. A. O'Gorman, “Nitrofurantoin-induced hepatotoxicity mediated by CD8+ T cells,” American Journal of Gastroenterology, vol. 93, no. 5, pp. 819–821, 1998. View at Publisher · View at Google Scholar · View at Scopus
  11. L. A. Paiva, P. J. Wright, and R. S. Koff, “Long-term hepatic memory for hypersensitivity to nitrofurantoin,” American Journal of Gastroenterology, vol. 87, no. 7, pp. 891–893, 1992. View at Google Scholar · View at Scopus
  12. S. Appleyard, R. Saraswati, and D. A. Gorard, “Autoimmune hepatitis triggered by nitrofurantoin: a case series,” Journal of Medical Case Reports, vol. 4, article 311, 2010. View at Publisher · View at Google Scholar · View at Scopus
  13. Z. X. Liu and N. Kaplowitz, “Immune-mediated drug-induced liver disease,” Clinics in Liver Disease, vol. 6, no. 3, pp. 467–486, 2002. View at Google Scholar · View at Scopus